Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 1:43 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 1:43 PM CDT (18:43 UTC)
- Expired
- May 8, 2014, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA
The radar
The Des Moines radar (KDMX), 171 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS53 KDMX 081843
SVRDMX
IAC081-109-189-081930-
/O.NEW.KDMX.SV.W.0069.140508T1843Z-140508T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
143 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 230 PM CDT
* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH
POOL...OR 8 MILES NORTHEAST OF ALGONA...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...SWEA CITY...
BURT...THOMPSON...TITONKA...WESLEY...LELAND...LAKOTA...CRYSTAL
LAKE...WODEN...RAKE...LONE ROCK...LEDYARD...SCARVILLE...HUTCHINS
AND HOGSBACK WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4301 9385 4325 9444 4350 9443 4350 9353
TIME...MOT...LOC 1843Z 213DEG 47KT 4318 9415
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS5 follow-up statements
680
WWUS53 KDMX 081851
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT THU MAY 8 2014
IAC081-109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-
151 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN KOSSUTH...WINNEBAGO AND NORTHWESTERN HANCOCK COUNTIES...
AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH POOL...
OR 15 MILES NORTHEAST OF ALGONA...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...SWEA CITY...BURT...
THOMPSON...TITONKA...WESLEY...LELAND...LAKOTA...CRYSTAL LAKE...
WODEN...RAKE...LONE ROCK...LEDYARD...SCARVILLE...HUTCHINS AND
HOGSBACK WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4301 9385 4325 9444 4350 9443 4350 9353
TIME...MOT...LOC 1850Z 213DEG 47KT 4327 9407
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS317
WWUS53 KDMX 081903
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT THU MAY 8 2014
IAC081-109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-HANCOCK IA-
203 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN KOSSUTH...WINNEBAGO AND NORTHWESTERN HANCOCK
COUNTIES...
AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF SMITH POOL...OR 16 MILES NORTHWEST OF FOREST CITY...MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRITT...SMITH POOL...BUFFALO CENTER...BANCROFT...THOMPSON...
TITONKA...LELAND...LAKOTA...CRYSTAL LAKE...WODEN...RAKE...LEDYARD...
SCARVILLE AND HOGSBACK WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4309 9380 4325 9421 4350 9428 4350 9353
TIME...MOT...LOC 1902Z 207DEG 49KT 4335 9394
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS903
WWUS53 KDMX 081914
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 PM CDT THU MAY 8 2014
IAC081-081924-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
HANCOCK IA-
214 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4326 9369 4327 9394 4350 9407 4350 9353
TIME...MOT...LOC 1914Z 213DEG 47KT 4349 9382
$$
IAC109-189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-WINNEBAGO IA-
214 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN KOSSUTH AND WINNEBAGO COUNTIES...
AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
LAKE MILLS...OR 17 MILES SOUTHEAST OF BLUE EARTH...MOVING NORTHEAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUFFALO CENTER...THOMPSON...LELAND...RAKE...SCARVILLE AND HOGSBACK
WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4326 9369 4327 9394 4350 9407 4350 9353
TIME...MOT...LOC 1914Z 213DEG 47KT 4349 9382
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS965
WWUS53 KDMX 081923
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
223 PM CDT THU MAY 8 2014
IAC109-081933-
/O.CAN.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
KOSSUTH IA-
223 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSSUTH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1923Z 213DEG 47KT 4359 9373
$$
IAC189-081930-
/O.CON.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
WINNEBAGO IA-
223 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHERN WINNEBAGO COUNTY...
AT 223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF LAKE MILLS...OR 18 MILES WEST OF ALBERT LEA...MOVING NORTHEAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RAKE...SCARVILLE AND HOGSBACK WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1923Z 213DEG 47KT 4359 9373
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS090
WWUS53 KDMX 081930
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 PM CDT THU MAY 8 2014
IAC189-081940-
/O.EXP.KDMX.SV.W.0069.000000T0000Z-140508T1930Z/
WINNEBAGO IA-
230 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINNEBAGO COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4340 9360 4346 9390 4350 9394 4350 9353
TIME...MOT...LOC 1926Z 213DEG 47KT 4359 9373
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:34 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 8, 12:34 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1234 PM CDT THU MAY 8 2014 .SHORT TERM /TODAY/... ISSUED AT 349 AM CDT THU MAY 8 2014 AN ACTIVE DAY ON TAP WITH COLD FRONT ENTERING THE CWA AT PRESENT. SECOND LOW WILL MOVE NORTHEAST ALONG THE FRONT DAY AND MAKE FOR AN ACTIVE DAY. INCEPTION TIME OF THE AFTERNOON ROUND A LITTLE UNCLEAR WITH THE CURRENT CONVECTION MESSING UP THE WORKS A BIT...BUT EXPECT TO SEE ENOUGH INSTABILITY BY MID DAY TO GET IT GOING. CHANGED WORDING TO SEVERE WORDING AFTER 17Z AND CARRIED THAT THROUGH THE AFTERNOON. MENTIONED HAIL AND WIND IN THE TEXT. DECENT CAPE AVAILABLE WITH SOUNDINGS SHOWING 2500 TO 30OO J/KG AND DCAPE FAIRLY STOUT AROUND 700 INDICATED. THE DCAPE IS LOWER THAN LAST NIGHTS 1700...BUT PLENTY TO GIVE SEVERE WINDS. DRY SLOT WILL PUSH INTO THE WEST AND WILL LIKELY END UP WITH THE HIGHEST TEMPS IN THOSE AREAS WITH CONVECTION OFF TO THE EAST. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 349 AM CDT THU MAY 8 2014 THE AFOREMENTIONED COLD FRONT PUSHES EAST DURING THIS EVENING AND BY MID TO LATE EVENING THE THUNDERSTORM THREAT LEAVES TO THE EAST WITH THE FRONT. IT IS POSSIBLE FOR LINGERING SHOWERS OR AN ISOLATED STORM INTO THE OVERNIGHT BUT MOST OF THE ACTIVITY WILL MOVE INTO ILLINOIS. ON FRIDAY WE ARE IN BETWEEN SYSTEMS WITH A WEAK SURFACE HIGH AND A SHORT WAVE RIDGE IN PLACE. DRY CONDITIONS WITH COOL TEMPS ARE IN STORE. FOR SATURDAY ANOTHER SHORTWAVE PUSHES INTO THE NORTHERN PLAINS AS A SURFACE LOW TAKES SHAPE OVER THE CENTRAL PLAINS. EVENTUALLY A FRONTAL BOUNDARY SETS UP AND LIFTS INTO THE REGION FOR SUNDAY. ON SATURDAY WE SHOULD SEE SCATTERED SHOWERS AND AT LEAST ISOLATED STORMS ON SATURDAY. AT THIS POINT I AM NOT LOOKING AT MUCH OF A SEVERE POTENTIAL...UNLESS THAT FRONT TAKES SHAPE QUICKER AND SHIFTS INTO THE VICINITY. I EXPECT THE FRONT TO BE IN OR NEAR SOUTHERN IOWA FOR SUNDAY THUS THUNDERSTORMS WILL BE ON THE INCREASE ALONG WITH THE POTENTIAL FOR SEVERE STORMS. FOR EARLY NEXT WEEK THE ACTIVE PATTERN CONTINUES WITH A LONG WAVE TROUGH SETTING UP OVER THE LEE SIDE OF THE ROCKIES THEN SHIFTING INTO THE MIDWEST. THIS WILL CONTINUE TO BRING PERIODS OF SHOWERS AND STORMS THOUGH THE SEVERE THREAT APPEARS MINIMAL AT THIS TIME. THERE IS SOME QUESTION AS TO HOW THE SURFACE LOW WILL EVOLVE WHICH WILL IMPACT THE POTENTIAL FOR SEVERE STORMS. THIS WILL BE BETTER DETERMINED LATER. && .AVIATION...08/18Z ISSUED AT 1230 PM CDT THU MAY 8 2014 LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS. BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED FRIDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MS MAY 14 LONG TERM...FAB AVIATION...AWB
Hazardous weather outlook, May 8, 4:41 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 441 AM CDT THU MAY 8 2014 IAZ004>007-015>017-023>027-033>038-044>050-057>062-071>075- 082>084-090945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR- MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS- 441 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. THERE IS A MODERATE RISK OF SEVERE STORMS IN PLACE FOR THE OUTLOOK AREA FOR THIS AFTERNOON AND EVENING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING LARGE HAIL...DAMAGING WIND AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW SATURDAY AND EARLY NEXT WEEK. A FEW SEVERE STORMS ARE POSSIBLE ON SUNDAY. THE SPECIFIC THREAT WILL BETTER BE DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... AN EM CONFERENCE CALL WILL LIKELY BE SCHEDULED BY 1 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING AND MAY BE NEEDED AGAIN ON SUNDAY. IAZ028-039-070-081-085-086-092>097-090945- BREMER-BLACK HAWK-CASS-ADAMS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 441 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY THROUGH MID EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE OUTLOOK AREA. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED OUT HOWEVER. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE STORMS APPEARS LOW SATURDAY AND EARLY NEXT WEEK. A FEW SEVERE STORMS ARE POSSIBLE ON SUNDAY. THE SPECIFIC THREAT WILL BETTER BE DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING AND MAY BE NEEDED AGAIN ON SUNDAY. FAB
In the hours before
Local storm report, May 8, 10:44 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 AM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TSTM WND DMG EAGLE GROVE 42.67N 93.90W
05/08/2014 WRIGHT IA LAW ENFORCEMENT
LARGE TREE LIMB 2 FEET IN DIAMETER SNAPPED OFF AND FELL
ON TWO CARS. TIME ESTIMATED FROM RADAR.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 48 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.